{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,10,10]],"date-time":"2025-10-10T12:26:53Z","timestamp":1760099213634},"reference-count":8,"publisher":"Oxford University Press (OUP)","issue":"903","license":[{"start":{"date-parts":[[2001,1,1]],"date-time":"2001-01-01T00:00:00Z","timestamp":978307200000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/academic.oup.com\/pages\/standard-publication-reuse-rights"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2001,1,1]]},"abstract":"<jats:title>Abstract<\/jats:title>\n               <jats:p>A 76 year old woman presented with a quadriparesis associated with hyperkalaemia. She had a 10 month history of treatment with oral diclofenac sodium. On admission she had hyperkalaemic metabolic acidosis with a normal anion gap and mild renal impairment. Her weakness resolved after withdrawal of diclofenac and medical correction of her hyperkalaemia. Non-steroidal anti-inflammatory drugs are known to cause hyperkalaemic acidosis and should be used with caution, especially in the presence of renal impairment.<\/jats:p>","DOI":"10.1136\/pmj.77.903.50","type":"journal-article","created":{"date-parts":[[2002,7,27]],"date-time":"2002-07-27T10:38:40Z","timestamp":1027766320000},"page":"50-51","source":"Crossref","is-referenced-by-count":18,"title":["Hyperkalaemic quadriparesis secondary to chronic diclofenac treatment"],"prefix":"10.1093","volume":"77","author":[{"given":"P","family":"Patel","sequence":"first","affiliation":[{"name":"Department of Health Care of the Elderly, Glan Clwyd Hospital , Bodelwyddan, Rhyl, Denbighshire LL18 5UJ, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"B","family":"Mandal","sequence":"additional","affiliation":[{"name":"Department of Health Care of the Elderly, Glan Clwyd Hospital , Bodelwyddan, Rhyl, Denbighshire LL18 5UJ, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"M W","family":"Greenway","sequence":"additional","affiliation":[{"name":"Department of Health Care of the Elderly, Glan Clwyd Hospital , Bodelwyddan, Rhyl, Denbighshire LL18 5UJ, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"286","published-online":{"date-parts":[[2001,1,1]]},"reference":[{"key":"2023042418251693400_B1","first-page":"339","article-title":"Successful treatment of hyperkalaemic quadriplegia associated with spironolactone.","volume":"267","author":"Rado","year":"1988","journal-title":"Int J Clin Pharmacol Ther Toxicol"},{"key":"2023042418251693400_B2","doi-asserted-by":"crossref","first-page":"802","DOI":"10.1001\/archinte.1981.00340060110027","article-title":"Hyperkalemia associated with indomethacin.","volume":"141","author":"Goldszer","year":"1981","journal-title":"Arch Intern Med"},{"key":"2023042418251693400_B3","doi-asserted-by":"crossref","first-page":"296","DOI":"10.1016\/S0272-6386(12)80005-9","article-title":"Hyperkalaemia in the elderly.","volume":"16","author":"Michelis","year":"1990","journal-title":"Am J Kidney Dis"},{"key":"2023042418251693400_B4","doi-asserted-by":"crossref","first-page":"614","DOI":"10.1136\/jnnp.65.4.614a","article-title":"Secondary hyperkalaemic paralysis.","volume":"65","author":"Gledhill","year":"1998","journal-title":"J Neurol Neurosurg Psychiatry"},{"key":"2023042418251693400_B5","doi-asserted-by":"crossref","first-page":"646","DOI":"10.1046\/j.1525-1497.1997.07128.x","article-title":"Hyperkalaemia in the elderly: drugs exacerbate impaired potassium homeostasis.","volume":"12","author":"Perazella","year":"1997","journal-title":"J Gen Intern Med"},{"key":"2023042418251693400_B6","doi-asserted-by":"crossref","first-page":"XLV","DOI":"10.1016\/S0272-6386(99)70412-9","article-title":"Hyperkalaemic metabolic acidosis.","volume":"33","author":"DuBose","year":"1999","journal-title":"Am J Kidney Dis"},{"key":"2023042418251693400_B7","doi-asserted-by":"crossref","first-page":"103","DOI":"10.7326\/0003-4819-122-2-199501150-00004","article-title":"A mechanism for pentamidine-induced hyperkalemia: inhibition of distal nephron sodium transport.","volume":"122","author":"Kleyman","year":"1995","journal-title":"Ann Intern Med"},{"key":"2023042418251693400_B8","doi-asserted-by":"crossref","first-page":"343","DOI":"10.1097\/00045391-199709000-00010","article-title":"Trimethoprim is a potassium-sparing diuretic like amiloride and causes hyperkalemia in high-risk patients.","volume":"4","author":"Perazella","year":"1997","journal-title":"Am J Ther"}],"container-title":["Postgraduate Medical Journal"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/77\/903\/50\/50042083\/postgradmedj-77-50.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/77\/903\/50\/50042083\/postgradmedj-77-50.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,4,24]],"date-time":"2023-04-24T18:26:14Z","timestamp":1682360774000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/pmj\/article\/77\/903\/50\/7039063"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2001,1,1]]},"references-count":8,"journal-issue":{"issue":"903","published-online":{"date-parts":[[2001,1,1]]},"published-print":{"date-parts":[[2001,1,1]]}},"URL":"https:\/\/doi.org\/10.1136\/pmj.77.903.50","relation":{},"ISSN":["1469-0756","0032-5473"],"issn-type":[{"value":"1469-0756","type":"electronic"},{"value":"0032-5473","type":"print"}],"subject":[],"published-other":{"date-parts":[[2001,1]]},"published":{"date-parts":[[2001,1,1]]}}}